Tornado, Converse
- When
- July 3, 4:34 PM MST
- Where
- Converse County, 20 mi W of Douglas
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- AIRPLANE PILOT
- Coordinates
- 42.750, -105.767
Brief tornado reported by airplane pilot.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 3, 12:55 PM MST, 3 hours 39 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
155 PM MDT MON JUL 3 2006
.SHORT TERM...TODAY THRU WEDNESDAY...ENTIRE CWA IS IN A LIGHT
FLOW REGIME BETWEEN A DEVELOPING STRONG CANADIAN SURFACE HIGH AND
A SW CONUS LOW. WEAK BUT SUSTAINED UPSLOPE FLOW IS ADVECTING VERY
HIGH DEWPOINTS...SO NUMEROUS THUNDERSTORMS ARE AGAIN FORMING
AGAINST THE RANGES. UPPER SUPPORT IS NOT AS MUCH AS YESTERDAY...SO
NOT EXPECTING AN OUTBREAK OF SEVERE WEATHER THIS AFTERNOON...BUT
FLASH FLOODING IS ANOTHER MATTER. WITH STEERING FLOW BEING LESS
THAN 10 KTS AGAIN...WILL GO AHEAD AND ISSUE A FFW FOR THE LARAMIE
RANGE AND ADJACENT PLAINS TO THE NEB BORDER. THETA-E RIDGE DOES
NOT EXTEND MUCH EASTWARD BEYOND THE NEB BORDER...SO WILL CUT IT
OFF THERE. AS THE HIGH BUILDS OVERNIGHT A PRONOUNCED BOUNDARY IS
PROGGED TO SET UP BY BOTH THE GFS AND WRF. THIS BOUNDARY WILL
SLIDE SOUTH AND FOCUS CONVECTION SQUARELY ON THE CWA FOR THE
HOLIDAY. GOOD CHANCE OF RAIN ALL DAY WITH YET ANOTHER SEVERE
THREAT AND FLASH FLOOD THREAT. THE BOUNDARY WILL LINGER THROUGH
WEDNESDAY SO MORE RAIN CHANCES THROUGH THEN. TEMPERATURES WILL BE
COOLER ON TUESDAY WITH THE BOUNDARY PASSAGE.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...THE UPPER RIDGE
AXIS MAKES A SLOW TRANSITION FROM WEST OF THE CONTINENTAL DIVIDE
TO THE GREAT PLAINS. THIS SHOULD FAVOR AFTERNOON STORMS ACROSS THE
WESTERN PORTION OF THE FORECAST AREA FOR MOST OF THE PERIOD...
ESPECIALLY WITH A GOOD FEED OF MONSOON MOISTURE EXPECTED TO
CONTINUE. THIS SCENARIO WILL ALSO ALLOW HEAT TO INCREASE OVER THE
PANHANDLE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL 9 PM MONDAY FOR WYZ066-WYZ067-WYZ068-
WYZ069-WYZ070.
NE...NONE.
&&
SHORT TERM...SOWKO
LONG TERM....POMEROYHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1040 AM MDT MON JUL 3 2006 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-041100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1040 AM MDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE LARAMIE RANGES THEN DRIFT EASTWARD OVER THE PLAINS THROUGH THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH HAIL UP TO AN INCH IN DIAMETER. HEAVY RAINFALL AND LOCALIZED FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ONCE AGAIN TUESDAY...WITH LESS COVERAGE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY MID-AFTERNOON TODAY. WYZ061>063-065-041100- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1040 AM MDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER ALBANY AND CARBON COUNTIES THIS AFTERNOON...THEN END OR MOVE OUT OF THE AREA THIS EVENING. A COUPLE OF STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY AND WEDNESDAY. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE MAINLY OVER THE MOUNTAINS THURSDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
347 PM MDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD 10 W CHEYENNE 41.15N 104.98W
07/03/2006 LARAMIE WY FIRE DEPT/RESCUE
LONETREE CREEK FILLING QUICKLY...STANDING WATER IN LOW
LYING AREAS...ALL DRAINAGES FULL.
&&
ASOWKOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
352 PM MDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL CHEYENNE 41.15N 104.79W
07/03/2006 E0.50 INCH LARAMIE WY NWS EMPLOYEE
AT NWS OFFICE...FOR LAST 10 MINUTES...ONGOING...PLUS
TORRENTIAL RAIN
&&
ASOWKOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
411 PM MDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM FLASH FLOOD CHEYENNE 41.15N 104.79W
07/03/2006 LARAMIE WY LAW ENFORCEMENT
WAIST DEEP WATER AT 24TH STREET NRAR HOSPITAL. HOSPITAL
EMERGENCY ROOM PARKING LOT FLOODED.
&&
ASOWKOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
411 PM MDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM FLASH FLOOD CHEYENNE 41.15N 104.79W
07/03/2006 LARAMIE WY LAW ENFORCEMENT
WAIST DEEP WATER AT 24TH STREET NEAR HOSPITAL. HOSPITAL
EMERGENCY ROOM PARKING LOT FLOODED.
&&
ASOWKOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
437 PM MDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLASH FLOOD CHEYENNE 41.15N 104.79W
07/03/2006 LARAMIE WY AMATEUR RADIO
19TH AND LOGAN...WATER IS BUMPER HIGH RUNNING FAST DOWN
STREET.
&&
ASOWKOThe Cheyenne radar (KCYS), 195 km away, was scanning. The volume nearest the first event began at 23:34 UTC.
1 tornado. Local standard time, as filed.
Brief tornado reported by airplane pilot.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyThe tornado archive for Wyoming, 2006Warnings in Wyoming, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520742.